Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Had unprotected sex. Took morning after pill. Having cramps when sit, sex painful, pain in vagina and troubled urine. What should I do?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 7013 Questions
Question
Hi, I had sex for the first time 3 days ago. It was the first time for me but not for my bf. It was unprotected but he didnt finish in me. I took a morning after pill to be safe within the 72 hours. We have had sex about two more times since then, but with condoms this time. After the second time though I have noticed when I sit down I feel like i am having cramps but it goes away whenever I am standing or moving, but now it is uncomfortable to be sitting down. Also on the third time we had sex, protected with a condom, it was really painful. It was like it was burning and stinging when he was in me. I noticed the night before, my vagina felt really hot, like really warm and when i put my finger in I notice it is tender and really warm. I dont know if I have a urinary track infection which i think i may have gotten on my second time or if possible, an STD/STI. All i know is my symptoms are cramps when sitting down, and what feels like vaginal inflammation and a burning/stinging pain during sex, I sometimes have trouble urinating, but the sting is only a little. All the pain/discomfort feels XXXXXXX not external. What should I do??
Posted Mon, 8 Jul 2013 in Sexually Transmitted Diseases
 
 
Answered by Dr. Ivan R. Rommstein 18 minutes later
Hi and welcome to XXXXXXX Thanks for the query.
std is the first thing to think of and it can be transmissed without ejaculation of course.
but sometimes it can be simple irritation due to first sexual intercourse. there could have been tight hymen, dry vaginal wall or too intensive intercourse with minor vaginal injuries. It would explain pain while sitting.
Also rarely allergies on condoms or semen may occur.

but, one more thing..if you took progesterone pill,it has certain side effects in many women such as pelvic pain and cramps,small vaginal bleeding or irregular next period. In this case, you just need to wait and it will be alright till next period.

infection,std would manifest with vaginal discharge, bumps or rash in genital area or burning pain while urinating. If you have some of this you should do urine analysis and std testing.but this is not emergency. You can wait several days just to see was is all caused by first intercourse and if pain persist you can do tests I be mentioned. Wish you good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took morning after pill. Having cramps when sit, sex painful, pain in vagina and troubled urine. What should I do? 14 minutes later
Hi,
Thank you for your reply. Yes, I took the Next Choice levonorgestrel pill yesterday, I did only start getting those cramps yesterday around night time. I hadn't gotten any of the other side effects like nausea, or dizziness, I did get a headache but I had not had a good sleep the night before and I was up late so I assume that was from that. I am expecting my next period to be irregular. I have not had any bleeding or discharge, no bumps or rashes. And the burning pain when I urinate isn't as bad as when I've had UTI's before, it's a little painful sometimes and on other times it doesnt even hurt, my urine doesnt look a different colour or anything. I did have a very, very tight hymen, I could not wear tampons as i was that tight. It took a lot of loosening up with his fingers before my partner could fully penetrate me with penis so could the irritation just be from my first time? How long should I wait and should I abstain from sex for a bit? The burning I had while having sex this time was only when there he or his fingers were inside. I told him to stop and the burning died down after a while.
I am aware of STD's being transmitted but when I have looked them up, I dont have many of the symptoms. I'm not sure if it's just because I'm sore from my first time or if i may have gotten a UTI? I have been drinking lots of water to wash out any bacteria, hopefully that will help? Are there anymore suggestions you could give me? It will still be another couple of weeks till i get my next period. My first time was during my ovulation period which is why i definitely took the morning after pill as it was unprotected. I feel like he may have possibly bruised my cervix as well as he was going in quite hard and deep, I told him to go slower today and to not go as deep but there was too much burning I told him to stop. Im not sure if I may not have been wet enough as I usually get wet easily and the condom we had was lubricated so could this all just be soreness from my first time and possible side effects of the Next Choice pill?
Thanks for your help.
 
 
Answered by Dr. Ivan R. Rommstein 17 hours later
Hi.
well, we commonly XXXXXXX patient with pain after first intercourse. If this is the only cause of dyspareunia then pain should subside in 1-2 weeks. Try not to have sex in this time. There doesn't need to be some serious damage of cervix or vagina, it can be irritation of labias or clitoris and there is always healing of hymen edges which cause slight pain. Also, levenorgestrel can cause vaginal and endometrial mucosa changes and make it more sensitive. All this is temporary and it shouldn't concern you,it will pass spontaneously.
of course, if there is some other reason or your pain persists then you need to check uroinfection or std. Till pain subside,you should use lubrications and not to force it if this is painful or bleeding occur.
If there is no infection too, then you need to visit gyn, check your hormonal levels and do pelvic ultrasound. But just go step by step. wait for 5 more days and see is there improvement. Regards
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took morning after pill. Having cramps when sit, sex painful, pain in vagina and troubled urine. What should I do? 6 hours later
Thank you so much. I will just give it some time to rest and heal and I'll observe from there. Thank you for your advice.
 
 
Answered by Dr. Ivan R. Rommstein 10 minutes later
You re welcome. Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor